# SDR CA041018009

- Difficulty date: October 7, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Engine: Pwa PT6A28
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Planetary Gear
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG REMOVED DUE TO METAL IN OIL. ENG SENT IN FOR INVEST & REPAIR. CUSTOMER DECIDED TO SEND ALL PARTS OF ENG TO OUR AMO FOR REVIEW.  SOURCE OF METAL FROM A 2ND STAGE PLANETARY GEAR BEARING SLEEVE FAILURE. BRONZE PARTICLES GENERATED FROM SLEEVE BEARING BRONZE FACE DURING SEIZURE. SLEEVE SEIZED ONTO THE SHAFT - GEAR OVERCAME RESISTANCE OF GEAR/SLEEVE TIGHT FIT & GEAR STARTED TO TURN AROUND SLEEVE ON SLEEVE OUTSIDE SURFACE. ROTATION GENERATED METAL PARTICLES FROM GEAR BORE AND SLEEVE. ALL OF THE OIL STRAINERS IN BOTH 1ST & 2ND STAGE CARRIERS FOUND TO BE PARTIALLY BLOCKED. SEIZURE RELATED TO OIL STARVATION CAUSED BY THE BLOCKED STRAINERS.
